Complex symmetric operators and additive preservers problem

  • Zouheir AmaraEmail author
  • Mourad Oudghiri
  • Khalid Souilah
Original Paper


Given a conjugation C on a separable complex Hilbert space H, a bounded linear operator T on H is said to be C-symmetric if \(CTC=T^*\), and is said to be C-skew symmetric if \(CTC=-\,T^*\). In this paper, we provide a complete description of all additive maps, on the algebra of all bounded linear operators acting on H, that preserve C-symmetric operators for every conjugation C. We focus also on the linear maps preserving C-skew symmetric operators.


Linear preservers problem Complex symmetric operators Diagonal operators 

Mathematics Subject Classification

47B49 47B99 47C15 



The authors would like to thank the referee for carefully reading our manuscript and making many valuable suggestions which served to improve this paper, especially for drawing our attention to the linear preservers problem of skew-symmetric operators.


  1. 1.
    Brešar, M.: Normal preserving linear mappings. Can. Math. Bull. 37, 306–309 (1994)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cho, M., Lee, J.E., Motoyoshi, H.: On [m, C]-isometric operators. Filomat 31, 2073–2080 (2017)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Conway, J.B.: A Course in Functional Analysis. Springer, New York (1997)Google Scholar
  4. 4.
    Davi Berg, I.: An extension of the Weyl–von Neumann theorem to normal operators. Trans. Am. Math. Soc. 160, 365–371 (1971)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Garcia, S.R.: Conjugation and Clark operators. Contemp. Math. 393, 67–112 (2006)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Garcia, S.R., Putinar, M.: Complex symmetric operators and applications. Trans. Am. Math. Soc. 358, 1285–1315 (2006)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Garcia, S.R., Putinar, M.: Complex symmetric operators and applications II. Trans. Am. Math. Soc. 359, 3913–3931 (2007)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Garcia, S.R., Wogen, W.R.: Some new classes of complex symmetric operators. Trans. Am. Math. Soc. 362, 6065–6077 (2010)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Guterman, A., Li, C.-K., Šemrl, P.: Some general techniques on linear preserver problems. Linear Algebra Appl. 315, 61–81 (2000)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ji, Y., Liu, T., Zhu, S.: On linear maps preserving complex symmetry. J. Math. Anal. Appl. 468, 1144–1163 (2018)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Jung, S., Ko, E., Lee, M., Lee, J.: On local spectral properties of complex symmetric operators. J. Math. Anal. Appl. 379, 325–333 (2011)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Li, C.G., Zhu, S.: Skew symmetric normal operators. Proc. Am. Math. Soc. 141, 2755–2762 (2013)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Mbekhta, M.: Survey on Linear (Additive) Preserver Problems. Advanced Courses of Mathematical Analysis IV, pp. 174–195. World Sci. Publ., Hackensack (2012)Google Scholar
  14. 14.
    Omladič, M., Šemrl, P.: Preserving diagonalisability. Linear Algebra Appl. 285, 165–179 (1998)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Oudghiri, M., Souilah, K.: Linear preservers of quadratic operators. Mediterr. J. Math. 13, 4929–4938 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Prodan, E., Garcia, S.R., Putinar, M.: Norm estimates of complex symmetric operators applied to quantum systems. J. Phys. A 39, 389–400 (2006)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Wang, X., Gao, Z.: A note on Aluthge transforms of complex symmetric operators and applications. Integr. Equ. Oper. Theory 65, 573–580 (2009)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Wark, H.M.: Spaces of diagonal operators. Math. Z. 237, 395–420 (2001)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Zagorodnyuk, S.M.: On a J-polar decomposition of a bounded operator and matrices of J-symmetric and J-skew-symmetric operators. Banach J. Math. Anal. 4, 11–36 (2010)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Zhu, S., Zhao, J.: The Riesz decomposition theorem for skew symmetric operators. J. Korean Math. Soc. 52, 403–416 (2015)MathSciNetCrossRefGoogle Scholar

Copyright information

© Tusi Mathematical Research Group (TMRG) 2019

Authors and Affiliations

  • Zouheir Amara
    • 1
    Email author
  • Mourad Oudghiri
    • 1
  • Khalid Souilah
    • 1
  1. 1.Department of Mathematics, Labo LAGA, Faculty of SciencesMohamed Premier UniversityOujdaMorocco

Personalised recommendations